Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Sep 1, 2020, 3:38 AM CDT for 14 counties in North Dakota. It took effect at Sep 1, 2020, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2020, 3:38 AM CDT (08:38 UTC)
- In effect from
- Sep 1, 2020, 12:00 PM CDT
- Expired
- Sep 1, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 75 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS73 KFGF 010838 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 338 AM CDT Tue Sep 1 2020 NDZ006>008-014>016-024-026>030-038-039-054-020100- /O.NEW.KFGF.WI.Y.0012.200901T1700Z-200902T0100Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 338 AM CDT Tue Sep 1 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern North Dakota along and north of Interstate 94. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ dtr
2 follow-up statements
045 WWUS73 KFGF 011947 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 247 PM CDT Tue Sep 1 2020 NDZ006>008-014>016-024-026>030-038-039-054-020100- /O.CON.KFGF.WI.Y.0012.000000T0000Z-200902T0100Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 247 PM CDT Tue Sep 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern North Dakota along and north of Interstate 94. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
508 WWUS73 KFGF 020051 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 751 PM CDT Tue Sep 1 2020 NDZ006>008-014>016-024-026>030-038-039-054-020200- /O.EXP.KFGF.WI.Y.0012.000000T0000Z-200902T0100Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 751 PM CDT Tue Sep 1 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds continue to decrease this evening, and are no longer expected to be within advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Aug 31, 10:29 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 31, 10:29 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1029 PM CDT Mon Aug 31 2020 .UPDATE... Issued at 701 PM CDT Mon Aug 31 2020 High cirrus continues streaming across the area with otherwise mostly clear skies. No adjustments are needed to the forecast at this time. && .SHORT TERM...(This evening through Tuesday night) Issued at 307 PM CDT Mon Aug 31 2020 All locations across the FA have either high thin cirrus or scattered to broken cumulus. But either way, it is still mainly sunny. For tonight, expect some of the cirrus to hang around, but the cumulus will fade away by sundown. The gusty winds will also die down around or slightly after sunset. That will set the stage for a cool night, with the coolest readings along the Canadian border. Winds will pick up again quickly on Tuesday, with the highest gusts expected over the Devils Lake region. May need a wind advisory for that area. These gusty winds will die down Tuesday evening, with another cool night on tap. .LONG TERM...(Wednesday through Monday) Issued at 307 PM CDT Mon Aug 31 2020 Multiple cold fronts are expected in the long-term period, with warming trends in between each. Generally, precipitation impacts are expected to be minimal. Primary impacts for the upcoming period will be breezy conditions behind cold fronts on Thursday and Monday. Warming will occur early in the week as primarily zonal flow settles into the region. Wednesday, a wave over Alberta/Saskatchewan will provide conditions for the development of a surface low. As this surface low moves near the international border, an attendant cold front will provide for another drop off in temperatures Wednesday night into Thursday. Precipitation impacts appear to be minimal at this time, with higher accumulations towards the international border and around Lake of the Woods in the northeast area of the CWA. There are some disagreements between near term models on the position of this surface low, but generally precipitation spread is not that large (on the order of a 0.2" difference). Given that forecast soundings in the area are dry ahead of the cold front, with dewpoints ranging in the low to mid 50s, expect precipitation coverage to not be widespread. Thursday, a transition to northwesterly flow as a a ridge settles in over the area. With increasing pressure building behind the cold front and deeper mixing, expect breezy conditions on Thursday. Generally, guidance has been consistent in keeping wind speeds 15-20 mph, although some gusts could get up to 30+ knots. Impacts should stay minor. Saturday night into Sunday, another wave progresses into the area with another attendant surface low and cold front. Surface details are still fuzzy at this time, however it appears given trends with flow aloft, the most favorable region for surface low development is again near the international border. Position of this surface low will need to be monitored over the next few days to get a better gauge on precipitation impacts. Ensemble guidance suggests minimal precipitation impacts at this time, although spread is large, with global ensemble plums having a large degree of spread. Ridging again takes hold of the area, providing for more calm, cool, and breezy conditions. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1023 PM CDT Mon Aug 31 2020 VFR conditions prevail through the TAF period. The primary concern will be gusty west to southwest winds with gusts into the 25 to 35 knot range beginning around midday. Gusty winds then prevail through around the 04Z to 06Z time frame. The highest winds are expected in the area surrounding KDVL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Lynch SHORT TERM...Godon LONG TERM...Perroux AVIATION...Lynch
Hazardous weather outlook, Aug 31, 4:22 AM CDT, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 422 AM CDT Mon Aug 31 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-010930- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 422 AM CDT Mon Aug 31 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday West winds will gust to over 40 mph in northeastern North Dakota Tuesday midday and afternoon. Otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. dtr
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.